Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 16, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Dec 23, 2009, 12:52 PM CST for 16 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Dec 24, 2009, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2009, 12:52 PM CST (18:52 UTC)
- In effect from
- Dec 24, 2009, 12:00 AM CST
- Expired
- Dec 24, 2009, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 231852 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1252 PM CST WED DEC 23 2009 OKZ001>003-TXZ001>009-240300- /O.NEW.KAMA.WI.Y.0016.091224T0600Z-091224T1800Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI 1252 PM CST WED DEC 23 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY FOR THE OKLAHOMA PANHANDLE AND MOST OF THE NORTHERN HALF OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR THE OKLAHOMA PANHANDLE AND MOST OF THE NORTHERN HALF OF THE TEXAS PANHANDLE...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY. * TIMING: STRONG NORTHERLY WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH NOON THURSDAY. * WINDS: NORTHERLY WINDS 25 TO 35 MPH WITH HIGHER GUSTS OF 40 TO 45 MPH CAN BE EXPECTED. * IMPACTS: THE STRONG NORTHERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ROADS AND HIGHWAYS. ALSO...WIND CHILL VALUES TONIGHT AND THURSDAY MORNING WILL FALL TO AROUND ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER/GARCIA
4 follow-up statements
000 WWUS74 KAMA 240258 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 858 PM CST WED DEC 23 2009 OKZ001>003-TXZ001>009-241100- /O.CON.KAMA.WI.Y.0016.091224T0600Z-091224T1800Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI 858 PM CST WED DEC 23 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY FOR THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE. * TIMING: STRONG NORTHERLY WINDS WILL DEVELOP AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH NOON THURSDAY. * WINDS: NORTHERLY WINDS 25 TO 35 MPH WITH HIGHER GUSTS OF 40 TO 45 MPH CAN BE EXPECTED. * IMPACTS: THE STRONG NORTHERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ROADS AND HIGHWAYS. ALSO...WIND CHILL VALUES TONIGHT AND THURSDAY MORNING WILL FALL TO AROUND ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJOHNSON
000 WWUS74 KAMA 241153 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 553 AM CST THU DEC 24 2009 TXZ008-009-241300- /O.CAN.KAMA.WI.Y.0016.000000T0000Z-091224T1800Z/ HUTCHINSON-ROBERTS- INCLUDING THE CITIES OF...BORGER...MIAMI 553 AM CST THU DEC 24 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. A SNOW AND BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR HUTCHINSON AND ROBERTS COUNTIES THROUGH NOON TODAY. THE STRONG NORTH WINDS OF 30 TO 35 MPH WILL CREATE AREAS OF BLOWING SNOW. SINCE THE MAIN HAZARD IS THE BLOWING SNOW...THE WIND ADVISORY HAS BEEN CANCELLED FOR HUTCHINSON AND ROBERTS COUNTIES. $$ OKZ001>003-TXZ001>007-241800- /O.CON.KAMA.WI.Y.0016.000000T0000Z-091224T1800Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS 553 AM CST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY FOR THE OKLAHOMA AND NORTHWEST TO NORTHEAST TEXAS PANHANDLES. * TIMING: STRONG NORTHERLY WINDS WILL CONTINUE THROUGH NOON TODAY. * WINDS: NORTHERLY WINDS 25 TO 35 MPH WITH HIGHER GUSTS OF 40 TO 45 MPH CAN BE EXPECTED. * IMPACTS: THE STRONG NORTHERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ROADS AND HIGHWAYS. ALSO...WIND CHILL VALUES TONIGHT AND THURSDAY MORNING WILL FALL TO AROUND ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJB
000 WWUS74 KAMA 241735 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1135 AM CST THU DEC 24 2009 TXZ008>013-016>018-250000- /O.EXB.KAMA.WI.Y.0016.000000T0000Z-091225T0000Z/ HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-DEAF SMITH- RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BORGER...MIAMI...CANADIAN...VEGA... AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...CANYON...CLAUDE 1135 AM CST THU DEC 24 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: STRONG NORTHERLY WINDS WILL CONTINUE THROUGH 6 PM TODAY. * WINDS: NORTHERLY WINDS 25 TO 35 MPH WITH HIGHER GUSTS OF 40 TO 45 MPH CAN BE EXPECTED. * IMPACTS: THE STRONG NORTHERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ001>003-TXZ001>007-250000- /O.EXT.KAMA.WI.Y.0016.000000T0000Z-091225T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS 1135 AM CST THU DEC 24 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. * TIMING: STRONG NORTHERLY WINDS WILL CONTINUE THROUGH 6 PM TODAY. * WINDS: NORTHERLY WINDS 25 TO 35 MPH WITH HIGHER GUSTS OF 40 TO 45 MPH CAN BE EXPECTED. * IMPACTS: THE STRONG NORTHERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON WEST TO EAST ROADS AND HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHNEIDER/WYNNE
000 WWUS74 KAMA 250000 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CST THU DEC 24 2009 OKZ001>003-TXZ001>013-016>018-250100- /O.EXP.KAMA.WI.Y.0016.000000T0000Z-091225T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 600 PM CST THU DEC 24 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES WILL EXPIRE AT 6 PM CST THIS EVENING. AS THE STRONG LOW PRESSURE SYSTEM CONTINUES TO MOVE AWAY FROM THE REGION...THE PRESSURE GRADIENT WILL DECREASE AND WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. $$ SJOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 23, 11:27 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Dec 23, 11:27 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1127 AM CST WED DEC 23 2009
.AVIATION...
UPPER LOW TRACKING SLOWER AND FARTHER SOUTH...THEREFORE EXPECT BEST
CHANCES FOR WINTRY PRECIP TO BE ACROSS THE AMARILLO TAF SITE BY
TONIGHT. VLIFR TO IFR CONDITIONS AT ALL THREE TAF SITES THROUGH
AROUND 13 TO 15Z THURSDAY...THEN BECOMING VFR AFTER 15Z THURSDAY. A
STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE TAF SITES BY THIS
EVENING. NORTHERLY WINDS 5 TO 15 KNOTS TODAY WILL INCREASE TO BETWEEN
15 AND 25 KNOTS AFTER 00Z THURSDAY...AND THEN INCREASING TO BETWEEN
20 AND 30 KNOTS AFTER 06Z THURSDAY.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 544 AM CST WED DEC 23 2009/
AVIATION...
WENT PESSIMISTIC WITH THE TAF FORECAST. THIS MORNING...WILL CONTINUE
TO SEE THE VLIFR TO LIFR VIS AND CIGS AT ALL TAF SITES WITH INTERMITTENT
IMPROVEMENTS TO IFR...BUT THE GENERAL TREND SHOULD BE VIS AROUND 1/2
MILE WITH FZFG AND CIGS BELOW 200 FEET THROUGH 15Z OR SO. ALSO...LIGHT
SNOW WILL DEVELOP OFF AND ON THROUGH THE MORNING BUT EXPECT TO SEE
THE MOST CONSISTENT SNOW TO DEVELOP AFTER 18Z THROUGH 00Z OR SO. FROM
THAT POINT...CONFIDENCE IS LOW CONCERNING THE PRECIPITATION TYPE.
COULD VERY WELL SEE -SN LINGER THROUGH 06Z...BUT ALSO CONCERNED THAT
-FZDZ MAY BE AN ISSUE FOR A FEW HOURS. ONLY INSERTED THE -FZDZ AT
KAMA WHERE CONDITIONS APPEAR TO BE MOST FAVORABLE AT THIS TIME. IN
ADDITION...WINDS WILL BEGIN TO INCREASE FROM THE NORTH AFTER 06Z.
THIS MAY HELP LIFT SOME OF THE LOWER CIGS...BUT DECIDED TO KEEP THE
PESSIMISTIC FORECAST GOING WITH CIGS IN THE IFR TO LIFR RANGE FOR
TOMORROW MORNING.
JJB
PREV DISCUSSION... /ISSUED 354 AM CST WED DEC 23 2009/
DISCUSSION...
FIRST SURGE OF COOLER AIR HAS SPREAD SOUTHWESTWARD ACROSS THE
PANHANDLES TONIGHT. BEHIND THIS FRONT FOG...SOME SLEET...SNOW AND
POSSIBLY SOME FREEZING DRIZZLE HAVE DEVELOPED. THINK THE WINDOW FOR
ANY FREEZING DRIZZLE OR SLEET WILL BE SMALL AND IT WILL BE FOUND
MAINLY IN THE NORTHEAST TEXAS PANHANDLE AND THE FAR EASTERN OKLAHOMA
PANHANDLE. ANY FREEZING DRIZZLE OR SLEET SHOULD END BY MID MORNING
AS PRECIPITATION SHIELD MOVES OFF TO THE NORTHEAST. ALSO ANOTHER
STRONGER SURGE OF COLD AIR MOVES SOUTH ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES LATE THIS MORNING THROUGH THIS AFTERNOON. PRECIPITATION
SHOULD BE ALL SNOW BEHIND THIS COLD FRONT AS THE COLUMN COOLS.
ANOTHER NEW DAY AND ANOTHER NEW MODEL SOLUTION WITH THE EVOLUTION OF
THE NEXT STORM SYSTEM. IT NOW LOOKS LIKE THERE MAY BE A DOUBLE
BARREL STRUCTURE TO THE UPPER LOW. ONE UPPER LOW IS FOUND OVER
WESTERN NEW MEXICO NEAR GALLUP AN THE MAIN UPPER LOW IS DIGGING
SOUTHWEST INTO SOUTHERN ARIZONA NOW. THE LEAD UPPER LOW WILL MOVE
ACROSS NORTHERN NEW MEXICO AND INTO WESTERN KANSAS BY TONIGHT. THIS
FIRST WAVE SHOULD BRING SNOW TO THE MUCH OF THE NORTHWEST PART OF
THE CWA TODAY. MEANWHILE THE REST OF THE CWA WILL BE IN A LULL
UNTIL THIS AFTERNOON WHEN THE COLD FRONT MOVES THROUGH AND PROVIDES
SOME LIFT FOR SNOW TO FALL. THE SOUTHERN AND EASTERN TEXAS
PANHANDLE MAY GET A SHOT OF SNOW TONIGHT AS THE MAIN UPPER LOW
MOVES FROM SOUTHERN ARIZONA ACROSS SOUTHERN NEW MEXICO AND ONTO THE
SOUTH PLAINS OF TEXAS. THE SOUTHERN TEXAS PANHANDLE WILL BE ON THE
NORTHERN FRINGE OF THE SNOW SHIELD THAT IS EXPECTED TO DEVELOP TO
THE NORTH OF THE LOW. THE TRACK OF THIS LOW WILL BE CRITICAL TO THE
AMOUNT OF SNOW WE RECEIVE IN THE SOUTHERN AND EASTERN TEXAS
PANHANDLE THIS EVENING. WILL LEAVE THE CURRENT WINTER WEATHER
ADVISORY GOING...BUT IF THIS UPPER LOW MOVES TOO FAR SOUTH...THEN
THE SOUTHERN AND EASTERN TEXAS PANHANDLE MAY MISS OUT ON TOO MUCH
ACCUMULATING SNOWFALL.
STRONG NORTH WINDS WILL DEVELOP ON THE BACK SIDE OF THIS UPPER LOW
AS IT MOVES AWAY INTO THE RED RIVER VALLEY ON THURSDAY. 20 TO 30
MILE AN HOUR WINDS WILL BE COMMON WITH GUSTS UP TO 45 MILES AN HOUR.
THIS MAY CAUSE SOME BLOWING SNOW ISSUES INTO THURSDAY FOR PLACES
THAT SEE SIGNIFICANT SNOWFALL FROM THIS STORM.
THE PANHANDLES WILL STAY IN A COOL NORTHERLY FLOW ALOFT ON THE
SOUTHWEST SIDE OF THE LARGE CYCLONE THAT DEVELOPS OVER THE CENTER
PART OF THE NATION THROUGH THIS WEEKEND. MODELS HINT AT A SOUTHERN
STREAM UPPER LOW HEADING THIS WAY FOR EARLY NEXT WEEK. THE ECMWF IS
FASTER WITH THIS SYSTEM THAN THE GFS. FOR NOW HAVE SPLIT THE TIMING
DIFFERENCE BETWEEN THE TWO MODELS AND HAVE ADDED SOME SLIGHT CHANCE
POPS FOR SNOW ON TUESDAY ACROSS THE AREA.
FIRE WEATHER...
FIRE WEATHER CONCERNS SHOULD REMAIN MINIMAL THROUGH THIS FORECAST
GIVEN THE HIGHER RELATIVE HUMIDITY.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN.
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
11/01Hazardous weather outlook, Dec 23, 6:00 AM CST, 6 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST WED DEC 23 2009 OKZ001>003-TXZ001>020-231900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE OKLAHOMA AND ALL BUT THE SOUTHEAST TEXAS PANHANDLES THROUGH MIDNIGHT TONIGHT. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA. IN ADDITION...STRONG NORTH WINDS ARE EXPECTED TO DEVELOP THIS EVENING WHICH MAY RESULT IN AREAS OF BLOWING SNOW AND LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN... STRONG WINDS AND COLD AIR WILL LEAD TO LOW WIND CHILL VALUES ON THURSDAY MORNING. IN ADDITION...BLOWING SNOW MAY ALSO PRODUCE LIMITED VISIBILITIES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO RELAY LATEST SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. JJB
Nearby
Wind Advisories in Texas, 2009Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.